MAUDE Adverse Event Report: EXACTECH, INC. VANTAGE; TIBIAL INSERT FB SZ 3 LT 7MM

EXACTECH, INC. VANTAGE; TIBIAL INSERT FB SZ 3 LT 7MM
Model Number 350-21-13
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately 1.5 years post op the initial left ankle replacement with a custom-made talus replacement, this (b)(6) patient was revised because the total talus component has drifted into valgus.Since the vantage tibial bearing was part of the affected recall, the surgeon will be replacing the tibial bearing.There was no surgical delay/prolongation.Device will be returning, surgeon requested engineering to evaluate the device.Patient was last known to be in stable condition following the event.Of note: the initial left ankle replacement for this patient is due to previous trauma.
 
Additional Manufacturer Narrative
Pending evaluation.
 
Additional Manufacturer Narrative
As previously mentioned, the reason for the revision surgery was to correct the positioning of the non-exactech custom talar component.The information provided does not allege any issues with the tibial insert.The tibial insert was not returned for evaluation and images of the device were not provided to conduct a visual review.Exactech is not aware of any other complaint reports involving parts from this tibial insert¿s manufacturing lot of (b)(4).Additionally, this specific tibial insert was packaged for approximately 9 months before being implanted.In august of 2021, exactech discovered that a bag used in the packaging of our polyethylene inserts has been produced outside of quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with the specified additional oxygen barrier layer bags that conform to exactech¿s specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.However, while it was packaged in a non-conforming vacuum bag, the tibial insert involved in this case was on the shelf for less than 5 years before the date of implantation.Therefore, the event as reported does not appear to be related to the design, manufacturing, or reasonably foreseeable misuse of exactech¿s device.The following sections have corrected information: (h6) component code: 4755, part/component/sub-assembly term not applicable.

Brand Name
VANTAGE
Common Device Name
TIBIAL INSERT FB SZ 3 LT 7MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key14307956
Report Number1038671-2022-00531
Device Sequence Number5026638
Product Code HSN
UDI-Device Identifier10885862276278
UDI-Public10885862276278
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number350-21-13
Device Catalogue Number350-21-13
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer09/21/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age48 YR
Patient SexMale